THE Zimbabwe Association of Doctors for Human Rights (ZADHR) yesterday criticised Higher and Tertiary Education minister Jonathan Moyo for “recklessly” insinuating that prolonged intake of anti-retroviral drugs (ARVs) could cause vomiting and diarrhoea.

In a statement, the association expressed fear that Moyo’s “reckless” utterances on Twitter could promote stigmatisation and lead some patients on HIV treatment to discontinue their treatment for fear of the alleged side effects.

Moyo, who is embroiled in a nasty factional fight with Vice-President Emmerson Mnangagwa, at the weekend insinuated that the Vice-President’s vomiting at the Zanu PF youth interface rally in Gwanda two months ago could have been induced by excessive intake of antibiotics or ARVs.

Moyo, in his Twitter remarks, said: “The lot with my TL with crap about poison and food poison must note that chronic use of antibiotics or ARVs also induces vomiting and diarrhoea.”

ZADHR said the sharp-tongued minister’s remarks could be wrongly interpreted as true.

“The Zimbabwe Association of Doctors for Human Rights condemns in the strongest of terms the recent statements allegedly made by Prof Moyo on his Twitter account,” ZADHR said.